MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-067
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3/h6) the lld ez was not returned, thus no product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to fracture.A spectranetics lld ez lead locking device (lld ez), along with a cook medical one-tie compression coil, were inserted into the lead to provide traction.Beginning with a spectranetics 9f tightrail rotating dilator sheath, the outer sheath would not enter the access site at the subclavian vein, thus unable to advance to the superior vena cava (svc)/ra junction.During removal, the tightrail (mdr #3007284006-2025-00136) got stuck on the lld ez (mdr #.), and both were removed together, along with the one-tie.Upon removal, the lld ez and one-tie could not be removed from the tightrail; therefore, the tightrail was cut to preserve the lead and lld ez length.A cook medical needle¿s eye snare was used to complete the procedure with no reported patient harm.This report captures the lld ez that got stuck on the concomitant devices that had to be removed as a system, potential for harm with recurrence.
 
Additional Manufacturer Narrative
H3) the lld was returned in two sections, which aligns that the device was intentionally cut by the user.The lld was stuck inside the tightrail¿s distal and proximal portion of the inner lumen with heavy biologics present.The distal portion of the tightrail was cut in half where the coils were exposed, and at the proximal half, 35 mm of the lld braid was removed.At the returned proximal portion of the tightrail , the lld mandrel was visible by x-ray.During functional testing, an attempt was made to remove the remaining lld from the distal half of the cut tightrail, but the lld moved slightly and remained inside the lumen.H6) based on the device evaluation and investigation, it has been determined that the probable cause of the lld becoming stuck in the tightrail was due to the excessive buildup of biologics and additional concomitant devices within the tightrail.Therefore, it is likely the lld became stuck within the inner coils of the tightrail, resulting in the experienced failure.Type of investigation code b01 replaced (from b17).Investigation findings code c0706 replaced (from c20).Investigation conclusions code d1001 and d20 replaced (from d14).All other codes are applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD EZ LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22493187
Report Number3007284006-2025-00137
Device Sequence Number11792629
Product Code DRB
UDI-Device Identifier00813132023065
UDI-Public(01)00813132023065(17)270310(10)0303425795
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-067
Device Catalogue Number518-067
Device Lot Number0303425795
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL ONE-TIE COMPRESSION COIL; MEDTRONIC RV LEAD (MODEL, TYPE UNK); SPECTRANETICS 9F TIGHTRAIL DILATOR SHEATH
Patient Age7 YR
Patient SexMale